MAUDE Adverse Event Report: ZIMMER GMBH AVENIR MULLER, STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14; AVENIR MULLER STEM CEMENTLESS

ZIMMER GMBH AVENIR MULLER, STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14; AVENIR MULLER STEM CEMENTLESS
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer did not receive devices, x-rays, or other source documents for review as the patient has not been revised.The device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
During surgery it was found that there was a size mismatch between the implants.
 
Event or Problem Description
Please refer to report 0009613350 - 2018 - 01252.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: stem does not fit as intended.Event description: during the surgery the surgeon thought that there was an apparent difference between the avenir rasp size 4 standard cementless and the definitive prosthesis during the surgery.The definitive prosthesis couldn't be implanted as deep (at least 5mm less deep).The surgeon then implanted the original avenir shaft standard cementless with ref.01.06010.004 lot.2959947 and implanted a shorter head.In the op there was a delay of max 10 minutes.Surgeon questioned whether the shaft size given on the packaging is correct.After the op, surgeon compared the the x-ray template with with the original implant and has concluded that everything was correct and there was no discrepancy between rasp and prosthesis.For him the case is solved.Review of received data: post-op x-ray compared with x-ray template of prosthesis avenir müller stem size 4 is received.Respective measurements were done on the x-ray and it showed that the stem is a 4 size stem as was indicated.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.Conclusion: the investigation results did not identify a non-conformance or a complaint out of box (coob).The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.After the op surgeon already indicated that there was no discrepancy between the stem and the rasp.Upon investigation, it has been confirmed that the size 4 stem implanted had the correct size.The most likely reason for the stem not being fit into the femoral canal as the surgeon aimed is the misinterpretation of the x-ray template.Based on the given information the complaint could be confirmed.However, no exact root cause could be identified.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
AVENIR MULLER, STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14
Common Device Name
AVENIR MULLER STEM CEMENTLESS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8168248
Report Number0009613350-2018-01252
Device Sequence Number16463641
Product Code LZO
UDI-Device Identifier00889024479517
UDI-Public00889024479517
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue Number01.06010.004
Device Lot Number2959947
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1